question-icon

I have high bp 189/90 and am dizzy, unalert, unbalanced,

default
Posted on Sat, 26 Jan 2019
Question: I have high bp 189/90 and am dizzy, unalert, unbalanced, left leg unsteady. It started suddenly two hours ago while sitting in my parked car using my cell phone. I did relaxing exercises and slept for an hour to see if I could resolve it. I woke up unchanged. Should I take clonadine to lower my blood pressure, go to urgent care, go to ER, or do nothing? I have frequent TIAs without lasting effects. I had one two days ago. This feels like one.
doctor
Answered by Dr. Ilir Sharka (7 hours later)
Brief Answer:
I would recommend going to the ER.

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

Your symptoms could be related to a TIA, especially considering the unsteadiness in the left leg.

For this reason, I would recommend going to the ER for a physical exam and some tests (a resting ECG, a brain CT scan, blood electrolytes, etc.).

In the meantime, I recommend taking another tablet of lisinopril 5mg or a tablet of clonidine to help lower your blood pressure values.

Are you taking any blood thinners like aspirin? Considering your past TIAs I would recommend taking baby aspirin too.

Hope you will find this answer helpful!

I remain at your disposal for any further questions whenever you need!

Kind regards,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7434 Questions

premium_optimized

The User accepted the expert's answer

Share on
I have high bp 189/90 and am dizzy, unalert, unbalanced,

Brief Answer: I would recommend going to the ER. Detailed Answer: Hello! Welcome to Ask a Doctor service! Your symptoms could be related to a TIA, especially considering the unsteadiness in the left leg. For this reason, I would recommend going to the ER for a physical exam and some tests (a resting ECG, a brain CT scan, blood electrolytes, etc.). In the meantime, I recommend taking another tablet of lisinopril 5mg or a tablet of clonidine to help lower your blood pressure values. Are you taking any blood thinners like aspirin? Considering your past TIAs I would recommend taking baby aspirin too. Hope you will find this answer helpful! I remain at your disposal for any further questions whenever you need! Kind regards, Dr. Ilir Sharka, Cardiologist